• Title of article

    The parabolised stability equations for 3D-flows: implementation and numerical stability Original Research Article

  • Author/Authors

    Michael S. Broadhurst، نويسنده , , Spencer J. Sherwin، نويسنده ,

  • Issue Information
    روزنامه با شماره پیاپی سال 2008
  • Pages
    13
  • From page
    1017
  • To page
    1029
  • Abstract
    The numerical implementation of the parabolised stability equations (PSE) using a spectral/hp-element discretisation is considered, and the numerical stability of the governing equations is presented. Analogous to the primitive variable form of the two-dimensional PSE, the equations are ill-posed; although choosing an Euler implicit scheme in the streamwise z-direction yields a stable scheme for sufficiently large step sizes (Δz>1/|β|Δz>1/|β|, where β is the streamwise wavenumber). The source of the instability is a residual ellipticity that remains in the equations, and presents itself as an upstream propagating acoustic wave. Neglecting this term relaxes the lower limit on the step-size restriction. The θ-scheme is also considered, allowing the step-size restriction of the scheme to be determined. The explicit scheme is always unstable, whereas neglecting the pressure gradient term shows stable eigenspectra for θ⩾0.5θ⩾0.5.
  • Journal title
    Applied Numerical Mathematics
  • Serial Year
    2008
  • Journal title
    Applied Numerical Mathematics
  • Record number

    942822